Alert archive / Illinois / Freeze Warnings in 2007
Freeze Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 9, 2007, 3:10 PM CDT for 35 counties in Illinois. It took effect at Apr 9, 2007, 9:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 3:10 PM CDT (20:10 UTC)
- In effect from
- Apr 9, 2007, 9:00 PM CDT
- Expired
- Apr 10, 2007, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 092010 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON APR 9 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-100200- /O.NEW.KILX.FZ.W.0007.070410T0200Z-070410T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 310 PM CDT MON APR 9 2007 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY. ONE MORE NIGHT OF FREEZING TEMPERATURES ARE EXPECTED OVER THE AREA TONIGHT. LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO LOWER 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CHURCHILL
2 follow-up statements
000 WWUS73 KILX 100158 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 858 PM CDT MON APR 9 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900- /O.CON.KILX.FZ.W.0007.070410T0200Z-070410T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 858 PM CDT MON APR 9 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. ONE MORE NIGHT OF FREEZING TEMPERATURES IS EXPECTED OVER THE AREA TONIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL RANGE FROM 25 TO 30 DEGREES IN MOST LOCATIONS. LOCALLY COLDER CONDITIONS ARE POSSIBLE NEAR RIVER VALLEYS AND LOW LYING AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MILLER
000 WWUS73 KILX 100829 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 329 AM CDT TUE APR 10 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-101400- /O.CON.KILX.FZ.W.0007.000000T0000Z-070410T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 329 AM CDT TUE APR 10 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH 9 AM THIS MORNING. KEEP TENDER VEGETATION COVERED OR INDOORS AT LEAST THROUGH THAT TIME. THIS SHOULD BE THE LAST FREEZE WARNING NEEDED FOR THIS LATE SEASON COLD OUTBREAK. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SHIMON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 9, 3:02 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 9, 3:02 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT MON APR 9 2007 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY... COLD AIR/WRAP-AROUND STRATOCU HAS ONCE AGAIN ENVELOPED THE AREA...AND A FEW SNOW FLURRIES HAVE BEEN REPORTED IN THE FAR NORTH AND NORTHEAST COUNTIES. THE PRECIPITATION SHOULD BE DIMINISHING THIS EVENING...BUT CLOUD COVER TONIGHT WILL BE A LITTLE TRICKIER. MATCHING THE LOWER LAYER HUMIDITY FIELDS WITH SATELLITE IMAGERY... BELIEVE THAT SOUTHERN/WESTERN AREAS SHOULD SEE SOME CLEARING. WITH LIGHT WINDS ONCE AGAIN TONIGHT...WILL HAVE TO HOIST FREEZE WARNINGS ONCE AGAIN. NOT EVERYONE WILL GET A HARD FREEZE...BUT IT WILL BE COMMON ENOUGHT TO WARRANT THE WARNING. MID CLOUDS ARE EVIDENT ON SATELLITE LOOPS THIS AFTERNOON OVER THE PLAINS AS FAR EAST AS CENTRAL MISSOURI ASSOCIATED WITH A SHORTWAVE/ JET STREAK ON THE SOUTHERN PERIFERY OF THE BROAD CYCLONIC UPPER LEVEL FLOW. THIS MOISTURE WILL MOVE SLOWLY EASTWARD OVERNIGHT AND APPROACH OUR SOUTHWESTERN COUNTIES BY DAWN. CLOUDS WILL CONTINUE TO INCREASE DURING THE DAY AS RETURN FLOW BRINGS MOISTURE NORTHWARD FROM THE SOUTHERN PLAINS. SURFACE DEWPOINTS ARE STILL IN THE 30S AS FAR SOUTH AS THE GULF COAST...AS THE AIRMASS IS NOT MUCH WETTER UP AT 850MB. IT WILL THEREFORE TAKE A WHILE FOR ENOUGH MOISTURE TO GET HERE TO PRODUCE MEASURABLE RAIN...SO WILL REMOVE POPS FROM THE FORECAST FOR THE MORNING HOURS TUESDAY AND ONLY HAVE CHANCE POPS IN THE AFTERNOON. AT THIS TIME...THUNDER APPEARS UNLIKELY DUE TO LIMITED INSTABILITY AND WILL REMOVE IT FROM THE FORECAST. LOW PRESSURE WILL BEGIN TO CONSOLIDATE OVER THE SOUTHERN PLAINS TUESDAY EVENING...WHICH WILL INCREASE MOISTURE FLUX INTO THE MIDWEST. WARM ADVECTION AND ISENTROPIC LIFT WILL LEAD TO AN EXPANSION IN RAIN...SO CATEGORICAL/LIKELY POPS WILL BE INCLUDED FOR TUESDAY NIGHT AND WEDNESDAY. THE 12Z OPERATIONAL MODEL SUITE AS BEEN PRETTY MUCH THROWN OUT IN FAVOR OF THE CANADIAN/ECMWF/12Z GFS PARALLEL RUN. THIS SOLUTION BRINGS THE SURFACE LOW FROM EASTERN OKLAHOMA MIDNIGHT WEDNESDAY MORNING TO EASTERN ILLINOIS BY NOON. THE LOW THEN CONTINUES INTO THE GREAT LAKES WEDNESDAY NIGHT...WITH DRY AIR ALONG ITS SOUTHERN PERIFERY WRAPPING INTO ILLINOIS. THERE MAY BE A LINGERING SPRINKLE OR FLURRY OVER THE EXTREME NORTHEAST WEDNESDAY EVENING...BUT THE CHANCES ARE TOO SMALL FOR MENTION AT THIS TIME. WEAK SURFACE RIDGING WILL THEN TEMPORARILY TAKE HOLD ACROSS THE REGION THURSDAY BEFORE THE NEXT SYSTEM BRING RAIN INTO THE AREA THURSDAY NIGHT INTO THE WEEKEND. LONG TERM...FRIDAY THROUGH MONDAY... LONGER RANGE MODELS CONTINUE TO INDICATE STRONG MOISTURE RETURN BEGINNING THURSDAY NIGHT AHEAD OF A DEEP UPPER WAVE THAT WILL PROGRESS TO THE PLAINS BY FRIDAY. THE GENERAL SCENERIO HAS BEEN THE SAME FOR THE PAST COUPLE OF DAYS...SO WILL GO WITH LIKELY POPS FRIDAY NIGHT AND EARLY SATURDAY. STRONGER DYNAMICS AND MUCH RICHER MOISTURE WILL BE AVAILABLE FOR THIS STORM SYSTEM...SO THUNDER APPEARS LIKELY. THE LOW PRESSURE SHOULD BE EXITING THE REGION BY SATURDAY EVENING...LEAVING DRY CONDITIONS FOR SUNDAY AND MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING 9 PM TONIGHT UNTIL 9AM CST TUESDAY FOR ZONES 27>31..36>38..40>57..61>63..66>68..71>73. && 04
Hazardous weather outlook, Apr 9, 11:05 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT MON APR 9 2007 ILZ027>031-036-037-040-041-047>050-101100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1105 AM CDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND POINTS DOWNSTREAM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL BRING THE CHANCE FOR THUNDERSTORMS TO THE REGION FRIDAY AND FRIDAY NIGHT. FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM PEORIA NORTHWARD...BUT WILL CONTINUE THROUGH THE WEEK DOWNSTREAM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-101100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 1105 AM CDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL BRING THE CHANCE FOR THUNDERSTORMS TO REGION FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
Nearby
Freeze Warnings in Illinois, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.